MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-03
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted distal gastrectomy surgical procedure, the sureform 45 stapler reload had exposed blade.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 45 stapler instrument and two green reloads to perform failure analysis.The stapler instrument was analyzed and found to have no signs of physical damage.The stapler was tested on an in-house system where, it initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully twice using two blue 45 reloads.The channel sprang back open when in an unclamped state.The cutline appeared smooth and consistent, with no jagged edges or tearing to be observed.All staples were deployed and correctly formed into the proper b-shape.A review of logs and in-house of testing of instrument could not verify any firing failures.The first green reload was returned unused and unfired along with the stapler instrument.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.It could be attached and removed from the instrument without any issues on multiple attempts.The stapler instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.The reload cover was removed and was inspected after firing.There was no damage to the reload or its components.The second green reload was analyzed and found to have a lodged staple.The staple was wedged into the reload near the blade stopping point, although, it progressed through the full firing trajectory.There was no exposed blade, but the lodged staple was exposed and was sticking above the surface.The cartridge was damaged at the site of the lodged staple.The reload cover was removed along with the knife.The knife was found to have damage and mechanical indentations on it.The probable root cause is attributed to a loose staple that has become lodged in front of the knife at the distal end.All pushers appeared to have been deployed and the shuttle is fully distal, indicating a successful fire to the system.Based on the damage to the knife tack near the lodged component, it seems likely that the loose staple was caught on the knife during the fire.As the knife retracted into the cartridge at the end of the fire, the staple was pulled into the knife track.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23311955
Report Number2955842-2025-40773
Device Sequence Number4967616
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(17)280131(10)K10250116
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-03
Device Catalogue Number48345G
Device Lot NumberK10250116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown